Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 8, 2006, 5:11 PM MDT for Sioux County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2006, 5:11 PM MDT (23:11 UTC)
- Expired
- May 8, 2006, 6:00 PM MDT
- In force
- 49 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Sioux County, NE
The radar
The Cheyenne radar (KCYS), 156 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 5:35 PM MDT | HAIL 1 | 7 N Morrill, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KCYS 082312
SVRCYS
NEC165-090000-
/O.NEW.KCYS.SV.W.0004.060508T2311Z-060509T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
511 PM MDT MON MAY 8 2006
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 600 PM MDT
* AT 509 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES WEST OF AGATE TO
15 MILES WEST OF CHALK BUTTES...AND MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CHALK BUTTES BY 520 PM MDT...
AGATE AND MOUNT EDNA BY 525 PM MDT...
RATTLESNAKE HILL BY 535 PM MDT...
LAT...LON 4200 10341 4201 10404 4256 10405 4256 10399
4251 10385 4245 10352 4242 10344 4209 10345
4207 10341
$$7 follow-up statements
000
WWUS55 KCYS 082322
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
522 PM MDT MON MAY 8 2006
NEC165-090000-
/O.CON.KCYS.SV.W.0004.000000T0000Z-060509T0000Z/
SIOUX NE-
522 PM MDT MON MAY 8 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM MDT FOR
SOUTHERN SIOUX COUNTY...
AT 522 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF AGATE
TO 9 MILES SOUTHWEST OF CHALK BUTTES...OR ALONG A LINE EXTENDING FROM
32 MILES SOUTHEAST OF LUSK TO TORRINGTON...MOVING EAST AT 50 MPH.
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING NICKEL
SIZE HAIL. WINDS IN EXCESS OF 60 MPH CAN BE EXPECTED WITH THE SEVERE
STORMS.
SEVERE THUNDERSTORMS WILL BE NEAR...
AGATE BY 530 PM MDT...
RATTLESNAKE HILL BY 540 PM MDT...
LAT...LON 4200 10341 4201 10404 4256 10405 4257 10392
4255 10365 4254 10349 4242 10344 4209 10345
4207 10341
$$
RUBIN000
WWUS55 KCYS 082327
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
527 PM MDT MON MAY 8 2006
NEC165-090000-
/O.CON.KCYS.SV.W.0004.000000T0000Z-060509T0000Z/
SIOUX NE-
527 PM MDT MON MAY 8 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM MDT FOR
SOUTHERN SIOUX COUNTY...
AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF AGATE TO 7
MILES SOUTH OF CHALK BUTTES...OR ALONG A LINE EXTENDING FROM 36 MILES
NORTHEAST OF TORRINGTON TO 9 MILES EAST OF TORRINGTON...MOVING EAST
AT 50 MPH.
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING NICKEL
SIZE HAIL. THE SEVERE STORMS WILL PRODUCE WIND GUSTS IN EXCESS OF
60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RATTLESNAKE HILL BY 535 PM MDT...
LAT...LON 4200 10341 4201 10404 4256 10405 4257 10392
4255 10365 4254 10349 4242 10344 4209 10345
4207 10341
$$
RUBIN000
WWUS55 KCYS 082331
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
531 PM MDT MON MAY 8 2006
NEC165-090000-
/O.CON.KCYS.SV.W.0004.000000T0000Z-060509T0000Z/
SIOUX NE-
531 PM MDT MON MAY 8 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM MDT FOR
SOUTHERN SIOUX COUNTY...
AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF AGATE TO 7
MILES SOUTH OF CHALK BUTTES...OR ALONG A LINE EXTENDING FROM 37 MILES
NORTHEAST OF TORRINGTON TO 9 MILES EAST OF TORRINGTON...MOVING EAST
AT 50 MPH.
IF YOU ARE IN THE PATH OF THE LINE OF SEVERE THUNDERSTORMS...YOU CAN
EXPECT DIME TO NICKEL SIZE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RATTLESNAKE HILL BY 540 PM MDT...
LAT...LON 4200 10341 4201 10404 4253 10401 4253 10386
4252 10363 4244 10350 4242 10344 4209 10345
4207 10341
$$
RUBIN000
WWUS55 KCYS 082341
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
541 PM MDT MON MAY 8 2006
NEC165-090000-
/O.CON.KCYS.SV.W.0004.000000T0000Z-060509T0000Z/
SIOUX NE-
541 PM MDT MON MAY 8 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM MDT FOR
SOUTHERN SIOUX COUNTY...
AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST OF AGATE TO 6
MILES SOUTHWEST OF RATTLESNAKE HILL...OR ALONG A LINE EXTENDING FROM
39 MILES NORTHEAST OF TORRINGTON TO 14 MILES NORTHWEST OF
SCOTTSBLUFF...MOVING EAST AT 50 MPH.
AT 535 PM MDT...QUARTER SIZE HAIL WAS REPORTED 7 MILES NORTH OF THE
CITY OF MORRILL.
SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL SOUTHEASTERN SIOUX COUNTY THROUGH 600 PM MDT...
LAT...LON 4200 10341 4201 10402 4253 10390 4251 10371
4246 10363 4241 10351 4235 10344 4209 10345
4207 10341
$$
RUBIN000
WWUS55 KCYS 082347
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
548 PM MDT MON MAY 8 2006
NEC165-090000-
/O.CON.KCYS.SV.W.0004.000000T0000Z-060509T0000Z/
SIOUX NE-
548 PM MDT MON MAY 8 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM MDT FOR
SOUTHERN SIOUX COUNTY...
AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 25 MILES NORTHEAST OF
RATTLESNAKE HILL TO 6 MILES SOUTHEAST OF RATTLESNAKE HILL...OR ALONG
A LINE EXTENDING FROM 37 MILES NORTH OF SCOTTSBLUFF TO 10 MILES NORTH
OF SCOTTSBLUFF...MOVING EAST AT 50 MPH.
THE LINE OF SEVERE THUNDERSTORMS HAS HAD A HISTORY OF PRODUCING
NICKEL TO QUARTER SIZE HAIL.
SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL SOUTHEASTERN SIOUX COUNTY THROUGH 600 PM MDT
LAT...LON 4200 10341 4201 10391 4251 10372 4250 10364
4246 10350 4243 10345 4235 10344 4209 10345
4207 10341
$$
RUBIN000
WWUS55 KCYS 082356
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
556 PM MDT MON MAY 8 2006
NEC165-090000-
/O.CON.KCYS.SV.W.0004.000000T0000Z-060509T0000Z/
SIOUX NE-
556 PM MDT MON MAY 8 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM MDT FOR
SOUTHERN SIOUX COUNTY...
AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM EXTREME NORTHWESTERN BOX
BUTTE COUNTY TO EXTREME SOUTH CENTRAL SIOUX COUNTY...OR ALONG A LINE
EXTENDING FROM 31 MILES NORTHWEST OF ALLIANCE TO 10 MILES NORTH OF
SCOTTSBLUFF...MOVING EAST AT 50 MPH.
LAT...LON 4200 10341 4200 10375 4247 10357 4249 10349
4245 10348 4243 10345 4235 10344 4209 10345
4207 10341
$$
RUBIN000
WWUS55 KCYS 090000
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
559 PM MDT MON MAY 8 2006
NEC165-090009-
/O.EXP.KCYS.SV.W.0004.000000T0000Z-060509T0000Z/
SIOUX NE-
559 PM MDT MON MAY 8 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SIOUX COUNTY
EXPIRES AT 600 PM MDT...
THE THUNDERSTORM RESPONSIBLE FOR THE WARNING HAS WEAKENED
SLIGHTLY...THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4200 10341 4200 10375 4247 10357 4249 10349
4245 10348 4243 10345 4235 10344 4209 10345
4207 10341
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:00 PM MDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 8, 3:00 PM MDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 300 PM MDT MON MAY 8 2006 .SHORT AND MEDIUM TERM...TONIGHT THROUGH SATURDAY...A SECONDARY COLD PUSH WILL REINFORCE THE FALLING TEMPS TONIGHT...BUT THE NEW AIR MASS WILL REMAIN UNSTABLE WITH LINGERING PVA IN THE VERY FAST/PROGRESSIVE UPPER FLOW. THUNDERSTORMS WILL CONTINUE THROUGH SUNSET TONIGHT AND THEN AGAIN TUESDAY AFTERNOON...BUT IN THE MEANTIME SHOWERS WILL OCCUR JUST ABOUT ANY TIME THROUGH MIDDAY WEDNESDAY...WITH ONE PARTICULARLY STRONG IMPULSE SLATED TO CROSS THE NORTHERN ZONES EARLY WEDNESDAY MORNING. THICKNESSES WILL BE SUFFICIENTLY LOW AT THAT TIME TO ALLOW SNOW IN MANY LOCATIONS...BUT THE GROUND WILL BE TOO WARM ON THE PLAINS TO SUPPORT ACCUMULATIONS. BY LATE WEDNESDAY THE FLOW WILL TURN NW AS A STRONG PACIFIC RIDGE EDGES CLOSER. TEMPS WILL RESPOND NICELY AND MAKE FOR A SUMMER-LIKE END TO THE WEEK. SATURDAY WILL REMAIN WARM...BUT THE GFS IS HINTING AT AN UPPER SYSTEM BRINGING SOME SHOWERS AND THUNDERSTORMS. WILL WAIT FOR SOME CONSISTENT RUNS TO INTRODUCE POPS. .LONG TERM...SATURDAY NIGHT THROUGH MONDAY...UPPER RIDGE STILL THE DOMINANT PLAYER IN LATE TERM WITH UPPER LOW GOING BY JUST NORTH OF MONTANA. BOTH 18Z GFS RUN AND 06Z DGEX DO SHOW SOME WEAK ENERGY GOING ACROSS CO SATURDAY NIGHT/SUNDAY WHICH MAY CAUSE A FEW SHOWERS OR WEAK TSTMS OVER SE PART OF CWA...WILL KEEP A LOW POP AND INCLUDE CYS AREA. UPPER LOW MOVES SOUTHEAST INTO UPPER MS VALLEY WHICH CAUSES FLOW OVER OUR CWA TO GO MORE NWLY. THIS WILL BRING AT LEAST SOME SLIGHT COOLING TO OUR FORECAST AREA SUNDAY NIGHT AND MONDAY...BUT WILL KEEP THINGS DRY FOR NOW ON MONDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...SOWKO LONG TERM...HATTEN
Hazardous weather outlook, May 8, 11:15 AM MDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1115 AM MDT MON MAY 8 2006 NEZ001>003-019>021-054-055-WYZ059>070-091100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1115 AM MDT MON MAY 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT AFTER A FEW SHOWERS THIS MORNING...THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS WILL PRODUCE BRIEF WIND GUSTS TO 40 MPH AND POSSIBLY SMALL HAIL. SOME SHOWERS WILL REDEVELOP LATE TONIGHT OVER EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS WILL PREVAIL AGAIN ON TUESDAY...AND THESE WILL CHANGE TO WET SNOW TUESDAY NIGHT IN MANY AREAS. SMALL AMOUNTS OF SNOW MAY ACCUMULATE ON LAWNS AND ROOFS. THERE WILL ALSO BE A FEW WEAK THUNDERSTORMS WILL TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WEILAND
In the hours before
Local storm report, May 8, 3:51 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
351 PM MDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 2 S CHEYENNE 41.12N 104.79W
05/08/2006 M0.25 INCH LARAMIE WY PUBLIC
0217 PM HAIL 5 E CHEYENNE 41.15N 104.70W
05/08/2006 M0.50 INCH LARAMIE WY NWS EMPLOYEE
0220 PM HAIL 3 ESE CHEYENNE 41.13N 104.74W
05/08/2006 M0.25 INCH LARAMIE WY NWS EMPLOYEE
0248 PM HAIL GLENROCK 42.86N 105.86W
05/08/2006 M0.25 INCH CONVERSE WY TRAINED SPOTTER
0328 PM HAIL DOUGLAS 42.76N 105.39W
05/08/2006 M0.88 INCH CONVERSE WY LAW ENFORCEMENT
&&
KPOMEROYLocal storm report, May 8, 5:03 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
503 PM MDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 10 NW JAY EM 42.57N 104.50W
05/08/2006 M0.25 INCH GOSHEN WY TRAINED SPOTTER
0456 PM HAIL 4 SW JAY EM 42.43N 104.42W
05/08/2006 M0.88 INCH GOSHEN WY TRAINED SPOTTER
&&Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.